Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 14, 2005, 6:02 PM PDT for Elko County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 6:02 PM PDT (01:02 UTC)
- Expired
- Jun 14, 2005, 6:43 PM PDT
- In force
- 41 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 3206 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 150104 SVRLKN ZCZC DEF TTAA00 KLKN 150102 NVC007-150145- /O.NEW.KLKN.SV.W.0004.050615T0102Z-050615T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 602 PM PDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA * UNTIL 645 PM PDT * AT 559 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL ELKO COUNTY...OR ABOUT 13 MILES SOUTH OF GIBBS RANCH...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL ELKO COUNTY AT 620 PM PDT HIGHWAY 93 SOUTH OF CONTACT AT 645 PM PDT LAT...LON 4139 11531 4128 11512 4157 11475 4171 11498 $$ BF
2 follow-up statements
000 WWUS55 KLKN 150124 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 622 PM PDT TUE JUN 14 2005 NVC007-150145- /O.CON.KLKN.SV.W.0004.000000T0000Z-050615T0145Z/ ELKO NV- 622 PM PDT TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM PDT FOR CENTRAL ELKO COUNTY... AT 617 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL ELKO COUNTY...OR ABOUT 14 MILES EAST OF GIBBS RANCH...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 93 5 MILES SOUTH OF CONTACT AT 645 PM PDT LAT...LON 4139 11531 4128 11512 4157 11475 4171 11498 $$ BF
000 WWUS55 KLKN 150143 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 644 PM PDT TUE JUN 14 2005 NVC007-150200- /O.CAN.KLKN.SV.W.0004.000000T0000Z-050615T0145Z/ ELKO NV- 644 PM PDT TUE JUN 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ALLOWED THE SEVERE THUNDERSTORM WARNING FOR ELKO COUNTY TO EXPIRE. THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4139 11531 4128 11512 4157 11475 4171 11498 $$ BF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:31 PM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 2:31 PM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT TUE JUN 14 2005 .SYNOPSIS...A SLIGHT RISK OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. STRONG SOUTHWEST WINDS ARE FORECAST TO DEVELOP THURSDAY AND FRIDAY AS A LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. TEMPERATURES WILL COOL SLIGHTLY BY THE WEEKEND. && .DISCUSSION...QUITE A COMPLICATED PATTERN OVER NEVADA. CIRRUS OVER THE CWFA IS AFFECTING THE ONSET OF AFTERNOON CONVECTION. CONVECTION JUST NOW STARTING TO FIRE UP ALONG A LINE FROM WELLS TO JUST NE OF AUSTIN. WV IMAGERY SHOWS WELL DEFINED SHORTWAVE INTO EASTERN OREGON AT THIS TIME WITH TRAILING END STARTING TO PUSH INTO NW NEVADA. DISTURBANCE FROM SW PACIFIC NOW INTO SW NEVADA...MOVING TOWARDS THE NE. GOOD INSTABILITIES OVER THE EASTERN HALF OF THE CWFA THIS AFTERNOON ON BOTH THE GFS AND NAM WITH NAM BEING MORE UNSTABLE. BUT WITH THIS CIRRUS...CONVECTION MAY BE LIMITED. NO SIGNIFICANT CHANGES TO REMAINDER OF FORECAST AS DEEP UPPER LOW PROGGED TO BE JUST WEST OF OREGON AT 00Z SAT. SOUTHWEST FLOW CONTINUES ACROSS CWA WITH FRONTAL BOUNDARY HANGING NEAR OUR AREA. EXPECT COOLING TREND AS WELL WITH H7 TEMPS DROPPING BY 5-10C BY WEEKEND. THINK THE MAJOR FORECAST CHALLENGE WITH THIS SYSTEM IS GOING TO BE WINDS THURSDAY AND FRIDAY. GFS SHOWING 45KTS AT 700MB OVER HUMBOLDT COUNTY THURSDAY EVENING...SPREADING SE OVER ENTIRE CWFA FRIDAY MORNING. KEPT SLT CHC POPS ACROSS THE NORTH WITH THIS SYSTEM...THOUGH LOW NEVER REALLY MAKES ITS WAY INTO THE PACNW. COULD GET SOME GOOD VORT LOBES SPINNING OFF THE LOW AND INTO THE STATE THAT COULD GIVE US SOME PRETTY GOOD AFTERNOON TSTMS THROUGH THE EXTENDED. AT THIS TIME THOUGH...I DID NOT TRY TO TIME ANY OF THESE AND JUST KEPT PREVIOUS FORECAST FOR POPS. CLAYCOMB && .AVIATION...PLENTY OF CIRRUS STREAMING ACROSS CWA WILL INHIBIT CONVECTION TO SOME EXTENT. LATE AFTERNOON AND EARLY EVENING COULD SEE ISOLD THUNDERSTORMS IN REGIONS WITH LESS HIGH CLOUD COVER. AFTERNOON WINDS TO DECREASE THIS EVENING AS REFLECTED IN TAFS. KBB && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR THE HUMBOLDT RIVER FROM BEOWAWE IN EUREKA COUNTY TO THE HUMBOLDT-PERSHING COUNTY LINE UNTIL FURTHER NOTICE. &&
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:42 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 69 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.